The National Agency for the Safety of Medicines and Health Products (ANSM) issued a report in March 2022 on the monitoring of adverse reactions after vaccination against Covid-19 with Pfizer-BioNTech.
Electric shocks, strictures … unpleasant symptoms noted in some patients who have received the Pfizer vaccine, also known as “Comirnaty”. ANSM experts conducted a new analysis in March 2022 of reported cases since the start of vaccination following the assessment in the report published on September 24, 2021. In total 43 cases of Parsonage-Turner syndrome were reported, including 27 over the period†
A new “potential signal” from pharmacovigilance for messenger RNA vaccines: Parsonage-Turner syndrome (a violent and sudden pain in the shoulder followed by possible paralysis).
6 severe cases for Pfizer and 2 cases for Moderna have been identified.
— Nicolas Berrod (@nicolasberrod) September 24, 2021
What is Parsonage-Turner Syndrome?
This syndrome, also called amyotrophic neuralgia, corresponds to: inflammation of the brachial plexus, that is, a group of nerves, located between the shoulder and the collarbone. This condition mainly affects men around the age of 40.
Three phases follow each other: first an inflammatory phase that causes severe pain in the shoulder, then a decrease in muscle strength and finally a loss of muscle mass.
What the cases have shown
All reported cases were reviewed and analyzed with an expert neurologist. 18 remained on the bench, lacking elements. Of the remaining 25 cases 7 cases with Parsonage-Turner syndrome occurred after the first dose, 14 after the second dose and 4 after the booster† Of these 25 cases, 9 cases have recovered or are in recovery, 14 have not recovered, one has recovered with sequelae and information is unknown in one case, specifies the National Medicines Safety Agency and Health Products in its update dated March 19, 2022.
The National Agency for the Safety of Medicines and Health Products has counted 8 cases of a particular form, either in their clinical expression (a focal form, an atypical form, an initial form), or in their context of occurrence (a relapse in a person with a history of Parsonage-Turner, from which she had fully recovered); one case reports a contralateral Parsonage-Turner syndrome of the vaccinated arm, one case involves a Parsonage-Turner syndrome occurring in a postpartum context (period considered to be at risk for such pathology), 2 cases report the existence of trauma. This new analysis confirms that theThe role of the vaccine cannot be ruled out.
Additional information about MyVaccines
In general, the number of side effects after vaccination is very low compared to the very high number of people who have been vaccinated. The regular publication of data on the monitoring of adverse events after vaccination is a guarantee of transparency. However, a side effect after vaccination is not synonymous with a side effect attributable to the vaccine, even if the two terms are often used interchangeably, temporize the site MyVaccins.net.
What are the symptoms that should alert you?
Parsonage-Turner syndrome results in a sudden inflammation, which occurs mainly at night and will lead to: very strong pain in the shoulder and neck, skin tenderness, but also tightness and burning sensation, electric shock†
Treatment is essentially based on the administration of cortisone by the doctor. Among the alternative medicines, acupuncture and auriculotherapy are effective in reducing pain because they act on the pain management of these nerves, says doctor Gilles Mondolini, sports physician, osteopath and acupuncturist. Women’s journal.
As early as January, the ANSM had identified several side effects associated with the Pfizer vaccine:
- pain, skin reaction (redness), injection site swelling
- fatigue, fever, chills
- muscle or joint pain
- digestive disorders
- appearance of lymph nodes
- allergic reaction (urticaria, facial swelling, etc.)
From December 27, 2020 to March 24, 2022: 97,043 adverse events were analyzed on more than 109,511,000 injections. There is no new signal identified in the period from March 11 to 24 with the Comirnaty vaccine, informs the ANSM.
Please note that health professionals or vaccinated individuals may report on the site signaling.social-
the form be adjusted to collect additional vaccine-related data when reporting adverse events.